Discussiones Mathematicae General Algebra and Applications 21(2) (2001) 255-268
doi: 10.7151/dmgaa.1042

[BIBTex] [PDF] [PS]

THE LATTICE OF SUBVARIETIES OF THE BIREGULARIZATION OF THE VARIETY OF BOOLEAN ALGEBRAS

Jerzy Płonka

Mathematical Institute of the Polish Academy of Sciences
Kopernika 18, 51-617 Wrocław, Poland
e-mail: jersabi@wp.pl

Abstract

Let t:  F® N be a type of algebras, where F is a set of fundamental operation symbols and N is the set of all positive integers. An identity j » y is called biregular if it has the same variables in each of it sides and it has the same fundamental operation symbols in each of it sides. For a variety V of type t we denote by Vb the biregularization of V, i.e. the variety of type t defined by all biregular identities from Id (V).

Let B be the variety of Boolean algebras of type tb:{+,·,˘}® N, where tb(+) = tb(·) = 2 and tb(˘) = 1. In this paper we characterize the lattice L(Bb) of all subvarieties of the biregularization of the variety B.

Keywords: subdirectly irreducible algebra, lattice of subvarieties, Boolean algebra, biregular identity.

2000 Mathematics Subject Classification: 08B15.

References

[1]S. Burris and H.P. Sankappanavar , A Course in Universal Algebra, Springer-Verlag, New York-Heidelberg-Berlin 1981.
[2]I. Chajda, Normally presented varieties, Algebra Universalis 34 (1995), 327-335.
[3] I. Chajda and K. Gazek, A Basic Course on General Algebra, TechnicalUniversity Press, Zielona Góra 2000.
[4]G. Grätzer, Universal Algebra (2nd edition), Springer-Verlag, New York-Heidelberg-Berlin 1979.
[5]B. Jónsson and E. Nelson, Relatively free products in regular varieties, Algebra Universalis 4 (1974), 14-19.
[6]H. Lakser, R. Padmanabhan and C.R. Platt, Subdirect decomposition of Płonka sums, Duke Math. J. 39 (1972), 485-488.
[7]R. McKenzie, G. McNulty and W. Taylor, Algebras, Lattices, Varieties, vol. 1, Wadsworth & Brooks/Cole Advanced Books & Software, Monterey, California 1987.
[8]J. Płonka, On a method of construction of abstract algebras, Fund. Math. 61 (1967), 183-189.
[9]J. Płonka, On equational classes of abstract algebras defined by regular equations, Fund. Math. 64 (1969), 241-247.
[10]J. Płonka, Biregular and uniform identities of bisemilattices, Demonstratio Math. 20 (1987), 95-107.
[11]J. Płonka, On varieties of algebras defined by identities of some special forms, Houston J. Math. 14 (1988), 253-263.
[12]J. Płonka, Biregular and uniform identities of algebras, Czechoslovak Math. J. 40 (115) (1990), 367-387.
[13]J. Płonka, Subdirect decompositions of algebras from 2-clone extension of varieties, Colloq. Math 77 (1998), 189-199.
[14]J. Płonka, On n-clone extensions of algebras, Algebra Universalis 40 (1998), 1-17.
[15]J. Płonka, Free algebras over biregularization of varieties, Acta Appl. Math. 52 (1998), 305-313.
[16]J. Płonka, On sums of direct systems of Boolean algebras, Colloq. Math. 20 (1969), 209-214.
[17]J. Płonka, Lattices of subvarieties of the clone extension of some varieties, Contributions to General Algebra 11 (1999), 161-171.
[18]J. Płonka, Clone networks, clone extensions and biregularizations of varieties of algebras, Algebra Colloq. 8 (2001), 327-344.
[19]J. Płonka. and Z. Szylicka, Subdirectly irreducible generalized sums of upper semilattice ordered systems of algebras, Algebra Universalis (in print).

Received 24 September 2001